Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 25, 2021, 4:57 AM CDT for Monroe County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 4:57 AM CDT (09:57 UTC)
- Expired
- Mar 25, 2021, 5:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
857
WWUS84 KMEG 250957
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
457 AM CDT Thu Mar 25 2021
MSZ023-024-251030-
Monroe MS-Chickasaw MS-
457 AM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Central Monroe County in northeastern Mississippi...
Southeastern Chickasaw County in northeastern Mississippi...
At 457 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Trebloc, or 7 miles
northeast of Montpelier, moving northeast at 55 mph.
People in central Monroe and southeastern Chickasaw Counties should
monitor this storm closely.
LAT...LON 3381 8872 3381 8893 3376 8893 3380 8896
3409 8844 3409 8837 3389 8823 3369 8872
TIME...MOT...LOC 0957Z 240DEG 48KT 3377 8882
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 25, 4:30 AM CDT, 27 minutes earlier.
Area forecast discussion, Mar 25, 4:30 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Memphis TN 430 AM CDT Thu Mar 25 2021 .DISCUSSION... Showers and embedded thunderstorms are ongoing across the forecast area this morning as expected. The good news is that there has not been much in the way of severe storms this morning...so far. The warm front will continue to move northward setting the stage for a high impact weather day for the area. The Storm Prediction Center has put a portion of the forecast area in a High Risk of Severe Storms. The rest of the area is in an Enhanced to Moderate Risk. A very dangerous day is coming together over the southeast United States. We can talk about all the indices and the set up and all of that, but we are kind of past that stage in the game. We are at the stage where real time obs, sat, and radar will show us what we have in store for the day, but my inclination is that it will be a long and busy day. Short range guidance still points to a significant severe weather outbreak across the forecast area capable of producing strong, violent, long track tornadoes this afternoon mainly across northeast Mississippi. Large hail, damaging winds, and flash flooding will also be on the table today. We expect the morning convection to continue to push north and move out of the area as we break into the warm sector. It will be breezy today across the region. Have opted not to go with a Wind Advisory this morning. We will watch to see exactly how far north everything gets but it seems as though we should not have a problem for most of the forecast area. Convection could start as early as noon across north Mississippi. Any storms that develop this afternoon could have the potential to become severe quickly and rotate shortly after development. Storms will also be moving fast once things get going. Meaning...if you get a warning today you may not have a lot of time to react. The main time frame for the worst of the storms looks to be roughly between 2PM-7PM. All storms should be out of the area by 8PM. The main takeaway for this morning is to be weather aware today. A very dangerous day is shaping up for the region. Have multiple ways to get warnings. After the storms move out tonight, Friday looks to be pretty nice. High pressure builds into the area. A stalled front will start to drift northward late Friday night into Saturday. This will serve focus for more thunderstorm development. So much so that we have a Marginal Risk of Severe Weather for late Friday night for portions of the area. For Saturday a Slight Risk of Severe weather exists for the entire area. More storms are expected to develop. Heavy rain may be an issue this weekend as well. We dry out as we close out the weekend. 13/MH && .AVIATION... Not much change from the 00Z TAFS. Made some minor timing adjustments from the onset of convection overnight tonight. Once that convection lifts north, expect conditions to return to VFR for at least a short period of time before afternoon convection comes rolling in. Continued a TEMPO for the line of convection expected ahead of the front at KJBR, KMEM, KMKL and added one at KTUP. Supercells will likely develop ahead of the line of convection that occurs along the front. Thus have a bigger time window for the TEMPO at KTUP. Low-level wind shear will occur and left mention of the TAFS. At the surface, winds will be gusty from the south behind the morning convection. Expect winds to turn more to the west behind the afternoon convection. Speeds will remain sustained at 12-15 MPH with higher gusts. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
In the hours before
Special weather statement, Mar 25, 4:57 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
457 AM CDT Thu Mar 25 2021
MSZ023-024-251030-
Monroe MS-Chickasaw MS-
457 AM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Central Monroe County in northeastern Mississippi...
Southeastern Chickasaw County in northeastern Mississippi...
At 457 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Trebloc, or 7 miles
northeast of Montpelier, moving northeast at 55 mph.
People in central Monroe and southeastern Chickasaw Counties should
monitor this storm closely.
LAT...LON 3381 8872 3381 8893 3376 8893 3380 8896
3409 8844 3409 8837 3389 8823 3369 8872
TIME...MOT...LOC 0957Z 240DEG 48KT 3377 8882The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:06 AM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Mar 25, 6:00 AM CDT | Areal Flood Advisory | MEG | DeSoto, Tate, Tunica | 3 hr |
| Mar 25, 6:01 AM CDT | Areal Flood Advisory | MEG | DeSoto, Marshall | 3 hr |
| Mar 25, 12:41 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 34 min |
| Mar 25, 1:32 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 23 hr |
| Mar 25, 2:04 PM CDT | Special Weather Statement | MEG | Monroe | 26 min |
| Mar 25, 2:25 PM CDT | Special Weather Statement | MEG | Itawamba | 35 min |
| Mar 25, 2:35 PM CDT | Flash Flood Warning | MEG | Itawamba, Tishomingo | 3 hr |
| Mar 25, 2:42 PM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Mar 25, 3:06 PM CDT | Special Weather Statement | MEG | Itawamba | 24 min |
| Mar 25, 3:14 PM CDT | Tornado Warning | MEG | Itawamba, Tishomingo | 21 min |
| Mar 25, 3:23 PM CDT | Tornado Warning | MEG | Itawamba, Tishomingo | 13 min |
| Mar 25, 5:20 PM CDT | Special Weather Statement | MEG | Marshall | 25 min |
| Mar 25, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 34 min |
| Mar 25, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 49 min |
| Mar 25, 6:45 PM CDT | Special Weather Statement | MEG | Alcorn | 30 min |
| Mar 25, 6:28 AM CDT | Special Weather Statement | MEG | Fayette | 32 min |
| Mar 25, 5:14 PM CDT | Special Weather Statement | MEG | Decatur | 31 min |
| Mar 25, 5:16 PM CDT | Areal Flood Advisory | MEG | Decatur, Hardin, McNairy | 3 hr |
| Mar 25, 6:14 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 46 min |
| Mar 25, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 62 min |
| Mar 25, 6:49 PM CDT | Tornado Warning | MEG | Hardin | 30 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.